Ask a doctor

Hives on Right arm and right buttocks 4.5 hours after botox. I'm mild asthmatic I get allergies.

Hi, I had 14 units of botox (first time)for brow lift, 4.5 hours later I got bad hives on upper right arm, and little on butt. some general itchiness other areas of body.Went to doc he said looks like reaction to botox. Gave me prednisolone and antihistamine to take for few days. I'm scared it will get worse and maybe get breathing difficulites and shock as the botox starts working over next 10 days, is it possible for my reaction to become more servere over next 2 weeks? no numbing creams were used.

Doctor Answers (2)

Allergy to Botox

+1
I have never seen this sort of reaction  to Botox but anything that can happen will happen so I suppose it is possible.   I would think that the reaction was a short term event and will go and never return.  I would suggest prior to more Botox you have a little test dose in your forearm.  This will give good information.  If all is well then have a little dose of Botox in one area as a small additional test.  The other option is to never again have Botox but that would be a shame.  My Best,  Dr C


Palo Alto Plastic Surgeon
5.0 out of 5 stars 26 reviews

Botox allergy

+1
Your Botox allergy should not worsen - it is almost certainly related to the protein in the Botox, the allergy appears hours after the injection and typically is controlled with steroids and antihistamine.
  1. Being asthmatic however, be sure to keep an Epipen with you at all times,
  2. Let your allergy doctor know of the reaction,
  3. Never have Botox again,
  4. Substitute Xeomin - it is protein free,
  5. Consider have a test Xeomin injection at your allergists office before your next treatment,.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.